MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G34548
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc.Occupation: lead radiology technologist.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a (b)(6)-month-old male patient in the user facility's critical care unit required placement of a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc.The device was placed on (b)(6) 2021.The orange lumen was heparin locked.During hourly bedside checks, the user discovered the line was leaking.A photo provided also depicts line separation at the hub.As a result, the device was removed.It was noted that this is the third picc separation for this patient.Previous events have been reported under patient identifier: (b)(6).Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
Additional information was provided on 21jul2021 by the customer.The device had been secured to the patient using sutures, an adhesive bandage and "k-loc." after removal of the device, the patient received a tunneled central line.No adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported by (b)(6) hospital in (b)(6), usa that on (b)(6) 2021 a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc (rpn: upicds-4.0-ct-nt-abrm-1111; lot: 13843888) experienced separation requiring explantation.On (b)(6) 2021, the device was placed in a 33-month-old male patient on the critical care unit.The device was secured with sutures, tegaderm¿, and a k-loc.The orange lumen was heparin locked.On (b)(6) 2021, during hourly bedside checks, it was discovered that the line was leaking.As a result, the device was removed and replaced with a tunneled central line (rpn and lot unknown).This was the third device separation experienced by this patient.Reviews of the documentation including the complaint history, device history record, instructions for use (ifu) and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.A photo provided by the customer shows extension tube separation at the hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.The design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record (dhr) for lot 13843888 and catheter subassembly lot found no related nonconformances that could have contributed to the reported failure mode.Its should be noted that there was one other complaint from the field associated with the final product lot number for the same failure mode from the same facility.Cook also reviewed product labeling.Instructions for use (ifu) document t_upicabrmtt_rev1 [cook spectrum turbo-ject peripherally inserted central venous catheters with micropuncture peel-away introducers] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: intended use: ¿the cook spectrum turbo-ject picc is indicated for multiple injections of contrast media through a power injector.The maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.¿ warnings: ¿ the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has not been established.¿ do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.¿ to safely use spectrum turbo-ject picc lines with a power injector, the technician/health care professional must verify: ¿ the catheter lumen has ¿ct¿ on the hub to indicate the lumen is power injectable.¿ prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the dmr, ifu, and dhf suggests that the device was manufactured to specification.There are no nonconforming devices in house or out in the field.Based on the information provided, no returned product and the results of our investigation, a definitive cause for the failure could not be established.A capa is currently open to investigate this failure mode.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12165460
Report Number1820334-2021-01787
Device Sequence Number4581385
Product Code LJS
UDI-Device Identifier00827002345485
UDI-Public(01)00827002345485(17)230208(10)13843888
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2023
Device Model NumberG34548
Device Catalogue NumberUPICDS-4.0-CT-NT-ABRM-1111
Device Lot Number13843888
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer07/21/2021
04/26/2022
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/03/2021
05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 MO
Patient SexMale